The Naked Scientists

The Naked Scientists Forum

Author Topic: Does aspirin really cause problems for people with asthma medication?  (Read 2948 times)

@nshq

  • Guest
@nshq asked the Naked Scientists:
   
Does aspirin really cause problems for people with asthma medication ? It's what I've been told but I don't know for sure.

What do you think?
« Last Edit: 10/03/2011 10:30:03 by _system »


 

Offline yor_on

  • Naked Science Forum GOD!
  • *******
  • Posts: 12001
  • Thanked: 4 times
  • (Ah, yes:) *a table is always good to hide under*
    • View Profile
Yes it can, for 2-3 percent of the population.

"Research (much of it done at the Brigham and Women's Hospital) has shown that in asthmatic persons sensitive to aspirin, aspirin causes the body to produce excess amounts of the class of chemicals known as leukotrienes. Leukotrienes cause the muscles surrounding the bronchial tubes to contract, resulting in wheezing and shortness of breath."

But you would notice it, and if you do, use something else for your headache cold
=

"For persons with aspirin-sensitive asthma, acetaminophen (brand name: TylenolŪ) is generally safe to take and can be used as a substitute for aspirin or non-steroidal antiinflammatory drugs in most instances."



« Last Edit: 25/03/2011 22:35:17 by yor_on »
 

The Naked Scientists Forum


 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums
 
Login
Login with username, password and session length